Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had copper coil fitted, consistent blood loss, bright red and heavy, tiredness and lethargy. What is the reason?

I had a copper coil fitted just over two weeks ago and I have had consistent blood loss since, it's not spotting like i was told it's bright red and heavy, it also gets worse when I have sexual intercourse.. Just for extra info I also had a early termination at the beginning of August and I really haven't stopped bleeding since then, I have also had 2 heavy periods since then. Because of this I have become very tired and lethargic.
Asked On : Tue, 15 Oct 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2014
Hi, welcome to HCM.

I have reviewed your case and there are two possible explanations.
1. You have had an early termination of pregnancy and have still not stopped bleeding. This may be due to an incomplete abortion where a few bits remain inside the uterine cavity and they need to be removed. For this you will need to undergo an ultrasound examination.
2. Bleeding after insertion of copper t is not unusual and women usually have slight bleeding and the next few periods may be heavy. Since you have continuous heavy bleeding a misplaced copper t is another possibility. For this you must try to feel the thread. If you are able to feel it then it probably is in place.
Another rare possibility of chorionic tumors is there.
All of these can be easily confirmed by an ultrasound examination.

When patients with similar history walk into my practice I usually do a urine pregnancy test as it may come positive in cases with incomplete abortions and get an ultrasound examination done for further evaluation.

Hope this was helpful. Feel free to ask me whenever you need help.
Have a good day.
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor